MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE

AMBU A/S ASCOPE 4 BRONCHO SLIM; FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is resubmitted as it was discovered that this mdr has not been successfully loaded into fdas database.The initial reporting to fda of this case has been done to fda within the original deadline, however in the wrong file format to support correct upload.This submission represents a reload of data to ensure correct upload to the fda database.Visual inspection of returned sample verified the reported failure, showing the missing distal end of ascope 4 broncho slim.Test verified the correct size of dlt (size 39 fr) was used in the procedure, fulfilled the minimum allowable dlt size (35 fr) in the ifu.Further simulation test showed that when the bending section was not in straight position (bent in about 180 degrees) before withdrawing the ascope 4 broncho slim, the tip can get stuck in the inlet of the dlt.Further pulling with excessive force broke the test sample at the tip.According to received information, patient was not affected by the incident.It is evaluated that the users handled the ascope 4 broncho slim outside instructions in the ifu.Do not use excessive force when advancing, operating or withdrawing the ascope 4 broncho, and when withdrawing the endoscope, the distal tip must be in neutral and non-deflected position.Do not operate the bending lever, as this may result in injury to the patient and/or damage to the ascope 4 broncho.The reported problem is included in the product risk analysis.The risk for a hazardous situation to occur as a result of the reported problem is concluded to be acceptable low.The current report does not result in a change of the risk assessment.
 
Event or Problem Description
A ascope 4 broncho slim was used to check the placement of the dlt.During the manipulation they experienced a loss of vision, and by removal of the ascope 4 broncho slim it was discovered that the distal tip had disengaged.The operators used a second ascope 4 broncho slim to confirm the placement of the dlt.At the end of the procedure, the patient was extubated and using a reusable fiberscope they performed a new exploration of the bronchi (on both sides).The tip was not found.Post-operative radiological and scannographic checks showed no foreign body or ventilation disorders.

Brand Name
ASCOPE 4 BRONCHO SLIM
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE, SINGLE USE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
MDR Report Key12115429
Report Number9610691-2019-00008
Device Sequence Number17255147
Product Code EOQ
UDI-Device Identifier05707480135479
UDI-Public05707480135479
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model NumberN/A
Device Catalogue Number476001000
Device Lot Number1000206207
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date07/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;